Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 3:27 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 3:27 PM EDT (19:27 UTC)
- Expired
- Jul 23, 2012, 4:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 37 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:35 PM EDT | HAIL 1 | Richmondville, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS51 KALY 231927
SVRALY
NYC057-095-232030-
/O.NEW.KALY.SV.W.0067.120723T1927Z-120723T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 430 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF SHARON SPRINGS
TO 10 MILES SOUTHWEST OF SHARON SPRINGS TO 7 MILES WEST OF
JEFFERSON...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
HARTWICK TO 12 MILES NORTHEAST OF MARYLAND TO DAVENPORT...AND
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JEFFERSON BY 340 PM EDT...
SUMMIT BY 345 PM EDT...
RICHMONDVILLE BY 350 PM EDT...
COBLESKILL BY 400 PM EDT...
SHARON SPRINGS AND NORTH BLENHEIM BY 405 PM EDT...
AMES AND BREAKABEEN BY 410 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4288 7460 4282 7429 4276 7427 4275 7431
4271 7426 4264 7424 4240 7428 4240 7456
4243 7464 4251 7471 4262 7464 4274 7467
4283 7466 4285 7472
TIME...MOT...LOC 1927Z 272DEG 19KT 4279 7491 4269 7474
4248 7471
$$
JPV2 follow-up statements
852
WWUS51 KALY 231957
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT MON JUL 23 2012
NYC057-232006-
/O.CAN.KALY.SV.W.0067.000000T0000Z-120723T2030Z/
MONTGOMERY NY-
357 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING MOVED SOUTH OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4263 7464 4274 7467 4280 7468 4281 7466
4278 7450 4277 7427 4277 7432 4271 7426
4264 7424 4240 7428 4240 7456 4243 7464
4246 7467 4251 7471
TIME...MOT...LOC 1956Z 279DEG 24KT 4277 7469 4267 7446
4254 7443
$$
NYC095-232030-
/O.CON.KALY.SV.W.0067.000000T0000Z-120723T2030Z/
SCHOHARIE NY-
357 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SCHOHARIE COUNTY...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ENGLEVILLE TO COBLESKILL TO
WEST FULTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
CANAJOHARIE TO COBLESKILL TO 10 MILES SOUTH OF COBLESKILL...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHARON CENTER...SHARON SPRINGS...FIVE CORNERS AND WEST MIDDLEBURGH
BY 405 PM EDT...
FRANKLINTON...EAST COBLESKILL...BRAMANVILLE AND MIDDLEBURGH BY 410
PM EDT...
SHARON AND LITTLE YORK BY 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4263 7464 4274 7467 4280 7468 4281 7466
4278 7450 4277 7427 4277 7432 4271 7426
4264 7424 4240 7428 4240 7456 4243 7464
4246 7467 4251 7471
TIME...MOT...LOC 1956Z 279DEG 24KT 4277 7469 4267 7446
4254 7443
$$
JPV472
WWUS51 KALY 232024
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT MON JUL 23 2012
NYC095-232034-
/O.EXP.KALY.SV.W.0067.000000T0000Z-120723T2030Z/
SCHOHARIE NY-
424 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SCHOHARIE COUNTY WILL EXPIRE
AT 430 PM EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4263 7464 4274 7467 4280 7468 4281 7466
4278 7450 4277 7427 4277 7432 4271 7426
4264 7424 4240 7428 4240 7456 4243 7464
4246 7467 4251 7471
TIME...MOT...LOC 2024Z 279DEG 24KT 4274 7444 4264 7421
4251 7418
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:54 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 23, 1:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 154 PM EDT MON JUL 23 2012 .SYNOPSIS... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE STORMS COULD BE STRONG OR EVEN SEVERE...ESPECIALLY TONIGHT NORTH AND WEST OF ALBANY. CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED STRONG THUNDERSTORMS ARE DEVELOPING IN CENTRAL NY WITHIN A BROAD ZONE OF LOW LEVEL WIND DIRECTIONAL CONVERGENCE WITHIN A DEVELOPING PRE FRONTAL TROUGH. SURFACE COLD FRONT AND DEW POINT BOUNDARY IN CANADA SHOULD TRIGGER NEW CONVECTION ALONG THE U.S./CANADA BORDER LATER AND TRACK INTO THE WATCH AREA AS WELL LATER THIS AFTERNOON AND EVENING. SO...IT IS A COMPLICATED SITUATION AND THE WATCH TRIES TO COVER BOTH AREAS OF CONVECTION...THE CURRENT PRE FRONTAL TROUGH AND THE APPROACHING COLD FRONT CURRENTLY IN CANADA. THE CURRENT 16Z KALB SOUNDING IS IN FOR THOSE INTERESTED AND IT IS QUITE UNSTABLE BUT THE SHEAR IS RELATIVELY WEAK. MIDLEVEL LAPSE RATES ARE STEEPENING A LITTLE AND THE SHEAR SHOULD INCREASE THROUGH THE AFTERNOON AND EVENING AS THE LOW LEVEL JET ENERGY INCREASES. CLOUD COVER HAS PERSISTED IN SOUTHERN AREAS THROUGH THE EARLY AFTERNOON SO HAVE ADJUSTED TEMPERATURES THERE. OTHER CHANGES PROMPTED BY THE WATCHBOX. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... THE ACTUAL SURFACE DEW POINT BOUNDARY AND BOUNDARY LAYER THERMAL GRADIENT ARE NOT FORECASTED TO TRACK THROUGH OUR REGION UNTIL TUESDAY. MOST OF THE ENERGY AND FORCING SHOULD BE GONE SO WILL JUST KEEP SLIGHT CHANCES FOR ADDITIONAL SHOWERS/THUNDERSTORMS REGION WIDE TO START THE DAY...TAPERING ANY POPS FROM NORTH AND WEST AS THE AFTERNOON WEARS ON. COLD ADVECTION SPREADS THROUGH THE REGION THROUGH THE DAY TUESDAY...SO PERIODS OF CLOUDS AND SUN...WITH INCREASING SUN LATER IN THE DAY. IT WILL BE STILL BE WARM ON TUESDAY...ESPECIALLY SOUTH OF THE CAPITAL DISTRICT WHERE TEMPERATURES COULD MAKE A RUN AT 90 IN THE MID HUDSON VALLEY. MOST OTHER PLACES WILL TOP OUT IN THE 80S...WITH ONLY 70S ACROSS THE ADIRONDACKS AND PORTIONS OF THE GREENS. DEWPOINTS WILL SLOWLY DROP THROUGH THE 60S...INTO THE 50S NORTH AND WEST OF ALBANY BY DAY/E END. THERE WILL BE A GUSTY BREEZE WHICH WHILE HELPING TO PROMOTE MIXING...SHOULD KEEP IT FROM FEELING UNBEARABLE DOWN IN THE MID HUDSON VALLEY. TUESDAY NIGHT...THE COLD FRONT WILL HAVE SLID SOUTH OF OUR REGION. THERE MIGHT BE A SECONDARY ONE WORKING THROUGH EARLY TUESDAY EVENING WITH LITTLE FANFARE OTHER THAN PERHAPS SOME PATCHY CLOUDS. IT STILL APPEARS THAT THE BOUNDARY LAYER WINDS COULD REMAIN UP MUCH OF THE NIGHT KEEPING A BREEZE GOING WHICH IN TURN...MIGHT PREVENT TEMPERATURES FALLING MORE THAN THEY WOULD HAVE IF THEY WENT CALM. FOR THIS REASON...LEANED WITH THE SLIGHTLY WARMER MAV NOS FOR OVERNIGHT LOWS. A REFRESHING AIR MASS WILL BE IN PLACE ON WEDNESDAY...STILL WITH A BREEZE OUT OF THE NORTHWEST 10 TO 20 MPH. H850 TEMPERATURES LOOK TO COOL TO ABOUT +10C NORTH TO ABOUT +12C SOUTH. WITH GOOD MIXING...WE LOOK FOR HIGH TEMPERATURES TO TOP OUT 80-85 IN VALLEY LOCATIONS...70S HIGHER TERRAIN. THERE SHOULD BE LOTS OF SUNSHINE THAT DAY WITH A FEW FAIR WEATHER CU. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME. MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT IMPOSSIBLE...SO WILL BROADBRUSH CHANCE POPS THROUGH THE WEEKEND. TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED BOUNDARIES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A WARM AND HUMID AIR MASS EXISTS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. A WEAK TROUGH OF LOW PRESSURE MOVING EASTWARD FROM CENTRAL NY WILL TRIGGER SOME ISOLATED TO SCATTERED T-STORMS OVER EAST CENTRAL NY AND WESTERN NEW ENGLAND FROM MID AFTERNOON INTO EARLY EVENING. COVERAGE LOOKS TO BE CELLULAR WITH THIS INITIAL CONVECTION SO WILL ONLY MENTION VCSH AT TERMINALS DUE TO COVERAGE LIMITATIONS...EXCEPT FOR AT KALB WHERE STORMS ARE ALREADY MORE NUMEROUS. WILL HANDLE ANY OTHER CONVECTION THAT AFFECTS TAF SITES WITH AMENDMENTS SHOULD THEY DEVELOP. LATE THIS EVENING INTO THE OVERNIGHT HOURS THERE IS THE POTENTIAL FOR ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE GREAT LAKES. WILL MENTION PROB30 FOR TSRA AT ALL TERMINALS BEGINNING BETWEEN 03Z-04Z. THERE COULD BE MVFR/IFR CONDITIONS AND GUSTY WINDS WITH ANY T-STORMS EITHER THIS AFTERNOON OR TONIGHT. THE COLD FRONT WILL PUSH THROUGH BY AROUND 12Z-13Z TUESDAY...WITH WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING. OUTLOOK... TUE...MAINLY VFR. CHC MORNING SHRA/TSRA. TUE NGT-WED NGT...VFR. NO SIG WX. THU-SAT...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR REGION TODAY...ESPECIALLY THIS AFTERNOON...AND AGAIN LATER THIS EVENING. WHILE NOT QUITE A WET FLAG SITUATION...THESE SHOWERS LOOK TO BRING A QUARTER INCH OR MORE OF RAINFALL TO MUCH OF OUR REGION THROUGH TONIGHT. RH VALUES LOOK TO REMAIN ELEVATED...STARTING OUT 75-90 PERCENT AND ONLY DROPPING TO THE 50 TO 70 PERCENT RANGE...BACK UP TO NEAR 100 PERCENT OVERNIGHT. TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER ELEVATIONS. A SECONDARY COLD FRONT COULD BRING AN ADDITIONAL SHOWER OR THUNDERSTORM ON AN ISOLATED BASIS. AFTERNOON RH VALUES LOOK TO DROP INTO THE MODERATE RANGE...35 TO 50 PERCENT. && .HYDROLOGY... NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK. MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS UPPER LEVEL TROUGH PLUNGES SOUTH FROM CANADA BRINGING THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN INCH THROUGH MONDAY NIGHT...HIGHEST IN OUR NORTHWESTERN AREAS. THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR. HEAVY DOWNPOURS...ESPECIALLY THIS AFTERNOON...COULD BRING SOME PONDING TO PLACES OF POOR DRAINAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN ISOLATED BASIS THEN DRY ON WEDNESDAY. AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY TUNED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...HWJIV LONG TERM...JPV AVIATION...JPV FIRE WEATHER...HWJIV HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 1:40 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 140 PM EDT MON JUL 23 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 140 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND AGAIN TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THERE COULD BE A BRIEF PERIOD OF DECREASED COVERAGE OF THUNDERSTORMS FOR A TIME THIS EVENING. HOWEVER A RENEWED THREAT FOR POSSIBLY MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT MOVING EASTWARD FROM THE GREAT LAKES. THOUGH RARE...SOME OF THE THUNDERSTORMS TONIGHT COULD BE SEVERE ESPECIALLY NORTH AND WEST OF THE CAPITAL REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS... NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
In the hours before
Special weather statement, Jul 23, 2:24 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 224 PM EDT MON JUL 23 2012 NYZ048>053-231915- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY- EASTERN ALBANY NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY- 224 PM EDT MON JUL 23 2012 ...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... EXTREME WESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR ALTAMONT...OR ABOUT 6 MILES WEST OF ROTTERDAM...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ALTAMONT BY 230 PM EDT ROTTERDAM BY 240 PM EDT SCHENECTADY BY 245 PM EDT GUILDERLAND BY 300 PM EDT COLONIE BY 305 PM EDT LOUDONVILLE...ALBANY...LATHAM AND MENANDS BY 315 PM EDT LAT...LON 4280 7363 4261 7372 4272 7414 4282 7409 TIME...MOT...LOC 1824Z 285DEG 13KT 4275 7405 KL
Local storm report, Jul 23, 2:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL FULTONVILLE 42.95N 74.37W
07/23/2012 E0.88 INCH MONTGOMERY NY PUBLIC
&&
EVENT NUMBER ALY1200129
LFMSpecial weather statement, Jul 23, 2:39 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
239 PM EDT MON JUL 23 2012
NYZ038-040-047-231915-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
239 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES WEST OF
FORT PLAIN...OR ABOUT 10 MILES SOUTH OF LITTLE FALLS...AND MOVING
EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
FORT PLAIN BY 255 PM EDT
AMES...CANAJOHARIE AND SHARON SPRINGS BY 305 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4300 7482 4293 7451 4277 7459 4280 7467
4283 7466 4288 7483 4289 7485 4290 7487
TIME...MOT...LOC 1839Z 290DEG 18KT 4291 7476
JPVLocal storm report, Jul 23, 2:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL VOORHEESVILLE 42.65N 73.93W
07/23/2012 E1.00 INCH ALBANY NY PUBLIC
&&
EVENT NUMBER ALY1200130
LFMSpecial weather statement, Jul 23, 3:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT MON JUL 23 2012
NYZ042-043-232000-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
316 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF
HAGUE...OR ABOUT 15 MILES NORTHWEST OF WHITEHALL...AND MOVING EAST AT
30 MPH.
THE THUNDERSTORM WILL BE NEAR...
HAGUE...HULETTS LANDING AND 7 MILES SOUTH OF ROGERS ROCK CAMPGROUND
BY 325 PM EDT
IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4377 7334 4375 7336 4372 7336 4369 7340
4359 7342 4358 7340 4363 7337 4363 7332
4353 7323 4352 7324 4363 7379 4378 7376
4381 7338
TIME...MOT...LOC 1916Z 284DEG 26KT 4371 7360
JPVLocal storm report, Jul 23, 3:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL GLEN 42.89N 74.35W
07/23/2012 E2.50 INCH MONTGOMERY NY PUBLIC
&&
EVENT NUMBER ALY1200131
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:08 PM EDT | Special Weather Statement | ALY | Otsego | 52 min |
| Jul 23, 1:43 PM EDT | Special Weather Statement | ALY | Otsego | 47 min |
| Jul 23, 1:47 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 33 min |
| Jul 23, 1:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 55 min |
| Jul 23, 1:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Jul 23, 2:05 PM EDT | Special Weather Statement | ALY | Albany | 40 min |
| Jul 23, 2:18 PM EDT | Special Weather Statement | ALY | Albany | 42 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | ALY | Schenectady | 51 min |
| Jul 23, 2:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 61 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | ALY | Montgomery | 36 min |
| Jul 23, 3:16 PM EDT | Special Weather Statement | ALY | Warren | 44 min |
| Jul 23, 3:23 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Jul 23, 3:30 PM EDT | Areal Flood Advisory | ALY | Albany | 3 hr |
| Jul 23, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 55 min |
| Jul 23, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 23, 5:37 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 47 min |
| Jul 23, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| Jul 23, 6:28 PM EDT | Special Weather Statement | ALY | Hamilton | 32 min |
| Jul 23, 6:55 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jul 23, 7:01 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Jul 23, 7:09 PM EDT | Special Weather Statement | ALY | Otsego | 36 min |
| Jul 23, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 34 min |
| Jul 23, 7:53 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| Jul 23, 7:55 PM EDT | Special Weather Statement | ALY | Hamilton | 35 min |
| Jul 23, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.